Alert archive / Kentucky / Wind Advisories in 2008
Wind Advisory 19, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Dec 27, 2008, 2:36 PM EST for 33 counties in Kentucky. It took effect at Dec 28, 2008, 2:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2008, 2:36 PM EST (19:36 UTC)
- In effect from
- Dec 28, 2008, 2:00 AM EST
- Expired
- Dec 28, 2008, 8:54 AM EST
- In force
- 7 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KJKL 271936 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 236 PM EST SAT DEC 27 2008 ...STRONG COLD FRONT TO BRING GUSTY WINDS TO EASTERN KENTUCKY EARLY SUNDAY MORNING... .A STRONG COLD FRONT WILL MOVE THROUGH EASTERN KENTUCKY JUST BEFORE DAWN EARLY SUNDAY MORNING...BRINGING STRONG GUSTY WINDS ALONG AND JUST BEHIND THE FRONT. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-280400- /O.NEW.KJKL.WI.Y.0019.081228T1000Z-081228T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 236 PM EST SAT DEC 27 2008 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EST SUNDAY. GUSTY WINDS OF AROUND 45 MPH ARE EXPECTED ALONG AND JUST BEHIND A COLD FRONT AS IT ACCELERATES THROUGH EASTERN KENTUCKY DURING THE PRE- DAWN HOURS. THE STRONGEST WINDS WILL LAST LESS THAN AN HOUR OVER A GIVEN LOCATION AND THEN SUBSIDE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GEOGERIAN
3 follow-up statements
000 WWUS73 KJKL 280354 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1054 PM EST SAT DEC 27 2008 ...STRONG COLD FRONT TO BRING GUSTY WINDS TO EASTERN KENTUCKY EARLY SUNDAY MORNING... .A STRONG COLD FRONT WILL MOVE THROUGH EASTERN KENTUCKY JUST BEFORE DAWN EARLY SUNDAY MORNING...BRINGING STRONG GUSTY WINDS ALONG AND JUST BEHIND THE FRONT. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281400- /O.CON.KJKL.WI.Y.0019.081228T1000Z-081228T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1054 PM EST SAT DEC 27 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EST SUNDAY. GUSTY WINDS OF AROUND 45 MPH ARE EXPECTED ALONG AND JUST BEHIND A COLD FRONT AS IT ACCELERATES THROUGH EASTERN KENTUCKY DURING THE PRE- DAWN HOURS. THE STRONGEST WINDS WILL LAST LESS THAN AN HOUR OVER A GIVEN LOCATION AND THEN SUBSIDE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GEOGERIAN/DUSTY
000 WWUS73 KJKL 280546 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1246 AM EST SUN DEC 28 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281400- /O.EXT.KJKL.WI.Y.0019.081228T0700Z-081228T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1246 AM EST SUN DEC 28 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM EST THIS MORNING. A GUSTY LINE OF SHOWERS WILL ACCOMPANY A COLD FRONT AS IT MOVES ACROSS EASTERN KENTUCY BETWEEN 2 AM AND 7 AM THIS MORNING. WIND GUSTS UP TO 45 MPH ARE EXPECTED ALONG AND JUST BEHIND THE COLD FRONT. THE STRONGEST WINDS WILL LAST LESS THAN AN HOUR OVER A GIVEN LOCATION AND THEN SUBSIDE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION. $$ ABE
000 WWUS73 KJKL 281354 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 854 AM EST SUN DEC 28 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281500- /O.CAN.KJKL.WI.Y.0019.000000T0000Z-081228T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 854 AM EST SUN DEC 28 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND ADVISORY. $$ ABE/JOHNSTONE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Dec 27, 12:59 PM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Dec 27, 12:59 PM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1259 PM EST SAT DEC 27 2008 .SHORT TERM.../THE REST OF TODAY/ AT THE SURFACE...EASTERN KENTUCKY REMAINS SANDWICHED IN BETWEEN LOW PRESSURE LOCATED OVER MISSOURI AND HIGH PRESSURE CENTERED OFF OF THE EASTERN SEABOARD. ON SATELLITE...A DOWNSLOPE FETCH OFF THE SOUTHERN APPALACHIAN CHAIN HAVE BEEN KEEPING LOW CLOUDS AT BAY FOR THE EASTERN TWO THIRDS OF THE FORECAST AREA. THIS WILL CONTINUE TO BE THE CASE AS THE FETCH WILL REMAIN FAVORABLE FOR SCOURING THE REST OF THE DAY. LOW CLOUDS ARE TRYING TO HOLD ON NEAR THE INTERSTATE 75 AND 64 CORRIDORS WHERE DEEPER MOISTURE IS AVAILABLE. STILL EXPECT A GRADUAL DECREASE IN CLOUDS OUT THIS WAY...SO WILL MAINTAIN PARTLY CLOUDY WORDING HERE...AND MOSTLY SUNNY FOR THE FAR EAST WHERE EVEN RAGGED CU ARE HAVING A HARD TIME FORMING. CONSEQUENTLY...THE EAST SHOULD HAVE THE WARMER TEMPERATURES TODAY...WITH SOLID LOWER 70S...WHERE AROUND 70 IS MORE LIKELY FURTHER WEST. UPPER AIR DATA SHOWS STRONG 35-40KT WINDS AT 925 MB THIS MORNING...HOWEVER MODELS HAVE THIS SLACKENING THROUGH 850 MB...BEFORE RAMPING BACK UP TOWARDS DUSK. THINK THIS WILL BE HARD TO REALIZE ALL THE WAY TO SURFACE WITH MOIST LOW LEVEL ENVIRONMENT IN PLACE...SO HAVE DECIDED TO CANCEL THE WIND ADVISORY AND GO WITH AN SPS MENTIONING UP TO 40 MPH POSSIBLE BETWEEN 2 AND 6 PM. WILL RE-EXAMINE THE POTENTIAL FOR MORE SIGNIFICANT WINDS ASSOCIATED WITH THE FRONTAL PASSAGE TOWARDS DAWN SUNDAY MORNING WITH THE AFTERNOON PACKAGE. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH SUNDAY/ CURRENT OBSERVATIONS SHOW A GOOD RIDGE/VALLEY TEMPERATURE SPLIT OF 15 TO 20 DEGREES WITH SOME VALLEYS IN THE UPPER 30S IN THE EAST AND SOME RIDGES IN THE LOWER 60S IN THE WEST. WARM FRONT HAS LIFTED WELL TO THE NORTH OF THE CWA PLACING EAST KENTUCKY SOLIDLY IN THE WARM SECTOR OF STRENGTHENING LOW PRESSURE. THE ASSOCIATED COLD FRONT AND ITS IMPACT WILL BE THE FOCUS FOR THE SHORT TERM. WILL ISSUE A WIND ADVISORY FOR ROUGHLY THE WESTERN THIRD OF THE CWA FROM NOON TO 6 PM TODAY. EVALUATION OF VERTICAL THETA SURFACES SHOW THE POTENTIAL TO MIX DOWN 40-45 KNOT LLJ WINDS...WITH WEAKER BUT STILL STRONG GUSTS THE FURTHER EAST YOU GO. WILL LIKELY FACE AN EVEN STRONGER WIND THREAT WITH FRONTAL PASSAGE TONIGHT AS LLJ AROUND 60 KNOTS WORKS INTO THE AREA AND HAS THE POTENTIAL TO BE MIXED DOWN TO THE SURFACE BY SHOWER ACTIVITY ALONG THE FRONT. FELT IT WAS BETTER TO LEAVE THIS ADVISORY POTENTIAL TO LATER FORECAST PACKAGES INSTEAD OF ISSUING ONE BIG WIND ADVISORY AS THE JET WILL SLACKEN AROUND 00Z SUNDAY UNTIL THE FRONT ARRIVES LATER THAT NIGHT. THANKS TO SURROUNDING OFFICES FOR COLLABORATION ON THIS MATTER. ONE ISSUE TO WATCH THIS AFTERNOON WILL BE HOW WELL WE SCATTER OUT CLOUD DECK AS FAR AS POTENTIAL FOR MIX DOWN GOES. PREVIOUS FORECAST SEEMED TO HAVE FRONTAL TIMING HANDLED VERY WELL AND ONLY MADE VERY MINOR TWEAKS AS BLEND BETWEEN SREF/NAM/GFS WORKS PRETTY WELL WITH MODELS BEING IN GOOD GENERAL AGREEMENT. WILL GO WITH CATEGORICAL POPS IN THE WESTERN HALF OF THE CWA FOR FRONTAL PASSAGE ALTHOUGH WITH THE ONLY FORCING RIGHT ALONG THE FRONT... PRECIPITATION BAND SHOULD BE QUITE NARROW. TEMPERATURES SEEMED TO BE HANDLED PRETTY WELL ALSO AND ONLY MADE MINOR ADJUSTMENTS BASED ON LATEST GUIDANCE VALUES. CONTINUED TO GO ON THE HIGH END OF GUIDANCE AS RAW MODEL DATA COOLS THINGS OFF TOO QUICKLY WITH FROPA. WILL CONTINUE TO MENTION RECORD HIGH TEMPERATURES FOR THIS AFTERNOON AS THE LOWER 70S SEEM REASONABLE...ESPECIALLY IF CLOUD DECK IS ABLE TO SCATTER THIS AFTERNOON. EVALUATED THUNDER POTENTIAL FOR FRONTAL PASSAGE AROUND DAWN ON SUNDAY AND WILL CONTINUE TO MENTION A SLIGHT CHANCE...HOWEVER ONLY IN A NARROW LINE RIGHT ALONG THE FRONT. FORECAST SOUNDINGS ONLY SHOW VERY MARGINAL ELEVATED INSTABILITY AT THIS TIME AND WITH THE ONLY FORCING ASSOCIATED WITH THE FRONT...PARCELS WOULD NOT BE ABLE TO REACH LFC ANY OTHER TIME. UPDATED ZFP...HWO AND WIND ADVISORY OUT SHORTLY. .LONG TERM.../SUNDAY NIGHT THROUGH FRIDAY/ LONGWAVE PATTERN ACROSS THE CONUS BECOMES ZONAL BY SUNDAY NIGHT AND REMAINS THAT WAY THROUGH MOST OF THE PERIOD. SURFACE HIGH PRESSURE SPRAWLED ACROSS THE SOUTHERN CONUS SHOULD PROVIDE A PERIOD OF FAIR SKIES AND MILD TEMPERATURES THROUGH TUESDAY. TEMPERATURES WERE NUDGED UPWARDS A DEGREE OR TWO ON MONDAY AND TUESDAY... GENERALLY IN AGREEMENT WITH THE 27/00Z GFSX MOS GUIDANCE NUMBERS. A SHORTWAVE WILL THEN RACE ACROSS THE GREAT LAKES/OHIO VALLEY ON WEDNESDAY WITH A FAIRLY MOISTURE STARVED COLD FRONTAL PASSAGE LIKELY ACROSS EAST KENTUCKY LATE TUESDAY NIGHT OR WEDNESDAY MORNING. MODEL TIME/HEIGHTS INDICATE VERY SHALLOW MOISTURE WITH BEST OPPORTUNITY FOR PRECIP ACTUALLY COMING BEHIND THE FRONT DURING THE DAY WEDNESDAY WHEN GOOD COLD ADVECTION AND A BRIEF WINDOW OF UPSLOPE FLOW MAY TAKE PLACE. WILL THEREFORE CONTINUE SLIGHT CHANCE POPS (RAIN AND/OR SNOW) FOR MOST OF THE AREA DURING THE DAY WEDNESDAY. HIGH PRESSURE WILL BUILD BACK ACROSS THE REGION FOR THURSDAY PROVIDING A DRY BUT CHILLY DAY. PROGS THEN INDICATE A BUCKLING IN THE FLOW WHICH SENDS A TROUGH INTO THE MIDWEST/OHIO VALLEY REGION FOR FRIDAY. TOOK HPC/S ADVICE AND ACCEPTED THE MORE TRANSIENT/OPEN SOLUTION OFFERED BY THE 27/00Z ECMWF/GEFS MEAN OVER THE SLOWER/CLOSED OFF SOLUTION OFFERED BY THE 27/00Z GFS AND GEM MODELS WITH REGARDS TO THIS STORM SYSTEM. THIS NECESSITATES CHANCE POPS FROM THURSDAY NIGHT INTO THE DAY ON FRIDAY WITH RAIN AND/OR SNOW A POSSIBILITY. && .AVIATION.../18Z TO 18Z/...UPDATED WINDS WILL CONTINUE TO BE THE MAIN CONCERN THROUGH THE MAJORITY OF THE FORECAST...AS THE MVFR CIGS HAVE LIFTED TO 3K FEET NEAR THE INTERSTATE 75 CORRIDOR. SOUTHWEST SUSTAINED WINDS OF 10 TO 20 KTS...WITH GUSTS UP TO 30 KTS WILL BE COMMONPLACE NEAR THE INTERSTATE 64 AND 75 CORRIDORS THROUGH THE REST OF THIS AFTERNOON...BEFORE SLACKENING JUST A BIT NEAR DUSK. A STRONG COLD FRONT WILL BARREL THROUGH EASTERN KENTUCKY BETWEEN 09 AND 13Z...BRINGING ANOTHER SHOT OF GUSTY SSW WINDS WITH THE FRONTAL PASSAGE. GUSTS BETWEEN 35 AND 40 KTS WILL BE POSSIBLE WITH THIS FRONT...ESPECIALLY AT LOZ AND SME. FOR NOW...HAVE MENTIONED 30 KTS. CIGS WILL DROP DOWN TEMPORARILY TO IFR/MVFR WITH THE FRONT AS A BAND OF SHOWERS MOVES THROUGH...BEFORE SCATTERING OUT BY THE MID-MORNING HOURS. WINDS WILL ALSO LESSEN INTO THE AFTERNOON AS WELL WITH HIGH PRESSURE BUILDING IN FROM THE SOUTHWEST. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SCHOETTMER/GEOGERIAN LONG TERM....ABE AVIATION...GEOGERIAN
Hazardous weather outlook, Dec 27, 11:21 AM EST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1121 AM EST SAT DEC 27 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1121 AM EST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOCATIONS GENERALLY ALONG A LINE FROM MOREHEAD TO WHITLEY CITY COULD SEE SOME WIND GUSTS UP TO 40 MPH THIS AFTERNOON. ADDITIONALLY...A FEW THUNDERSTORMS WILL BE POSSIBLE TOWARDS DAWN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE EARLY SUNDAY MORNING AS A STRONG COLD FRONT MOVES ACROSS THE AREA. THERE IS A SLIGHT CHANCE OF A SNOW SHOWER FOR THE OUTLOOK AREA ON WEDNESDAY AS A COLD FRONT MOVES THROUGH THE AREA. LITTLE IF ANY ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF WIND DAMAGE TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON. GEOGERIAN
In the hours before
Special weather statement, Dec 27, 11:21 AM EST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1121 AM EST SAT DEC 27 2008 KYZ044-050>052-058>060-068-069-079-080-083-084-280015- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...WHITLEY CITY 1111 AM EST SAT DEC 27 2008 ...WINDS GUSTS UP TO 40 MPH POSSIBLE THIS AFTERNOON... STRONGER WINDS FROM HIGHER UP IN THE ATMOSPHERE WILL HAVE THE POTENTIAL TO REACH THE SURFACE AT TIMES THIS AFTERNOON. THIS WILL RESULT IN SOME WIND GUSTS UP TO 40 MPH BETWEEN 2 AND 6 PM THIS AFTERNOON. GEOGERIAN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 3:30 AM EST | Wind Advisory | JKL | Bath, Estill, Fleming, Jackson, Laurel, McCreary and 8 more | 10 min |
| Dec 27, 3:30 AM EST | Wind Advisory | JKL | Bath, Estill, Fleming, Jackson, Laurel, McCreary and 8 more | 8 hr |
Nearby
Wind Advisories in Kentucky, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.